Can You List Some Drugs That Cause Thrombocytopenia?

Q:
Can you list some drugs that cause thrombocytopenia?

A:
Thrombocytopenia is a kind of disorder in which there are not enough platelets. Certain medications or drugs can cause this disorder. There are two types of drug-induced thrombocytopenia: immune and nonimmune.

Immune drugs can cause your body produce antibodies, seeking and destroying your platelets, which include heparin, blood thinners, etc. Nonimmune drugs can prevent your bone marrow from making enough platelets, which include chemotherapy drugs, a seizure medicine called valproic, etc.

Other drugs that can lead to thrombocytopenia include:

  • Quinine
  • Ranitidine
  • Furosemide
  • Nonsteroidal anti-inflammatory drugs (NSAIDs)
  • Penicillin
  • Linezolid and other antibiotics

Keyword: drugs that cause thrombocytopenia

* The contents of this HTQ Site are for informational and communicational purposes only. The information provided by HTQ, HTQ employees, others appearing on the Site at the invitation of HTQ, or other visitors to the Site is NOT a medical advice.The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on the HTQ Site!